Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 118, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 21, 2013, 11:34 AM CDT for Jackson County, Putnam County, Smith County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 11:34 AM CDT (16:34 UTC)
- Expired
- Aug 21, 2013, 12:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:48 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 21, 9:48 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT WED AUG 21 2013 .UPDATE... TAILORED THE POPS A LITTLE BIT TOWARDS THE CURRENT RADAR...WITH A BIT MORE THAN SCATTERED POPS OVER THE SE PORTION OF MIDDLE TN. INCREASED THOSE AREAS TO LIKELY/NUMEROUS SHRA/TSRA WITH SCATTERED ELSEWHERE. WEST AND NORTHWEST SECTIONS OF THE CWA MAY REMAIN DRY MOST OF THE DAY AS DRIER AIR ALOFT/CAPPING IS IN PLACE. KEPT ISOLATED SHRA/TSRA MENTIONED THERE. NO OTHER CHANGES MADE. LOTS OF INSTABILITY IN PLACE ACROSS MIDDLE TN SO ANY STORM THAT DOES FORM WILL BE CAPABLE OF BECOMING STRONG WITH GUSTY WINDS AND TORRENTIAL RAINFALL/CG LIGHTNING BEING THE MAIN THREATS. ZONE UPDATE OUT SHORTLY. WEB UPDATE ALREADY SENT. && .PREV DISCUSSION... /ISSUED 637 AM CDT WED AUG 21 2013/ UPDATE...FOR 12Z AVIATION FORECASTS. AVIATION...CSV AIRPORT PLAYING ITS USUAL TRICKS THIS MORNING. THEIR VSBY IS UP, THEN THEIR VSBY IS DOWN. EXPECT HIGHLY VARIABLE CONDITIONS AT CSV THROUGH ABOUT 13Z, RANGING ANYWHERE FROM VFR TO ALL THE WAY DOWN TO IFR, AS THE FOG ROLLS IN, THEN ROLLS OUT AGAIN. OTHERWISE...MOIST AND UNSTABLE ENVIRONMENT REMAINS OVER THE MID STATE THROUGH THE PERIOD. EXPECT VFR CONDITIONS TO PREVAIL, ALTHOUGH BRIEFLY LOWER MVFR CONDITIONS INVOF TSTMS AND AFTER 09Z DUE TO VSBY RESTRICTIONS IN BR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Aug 21, 4:36 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 436 AM CDT WED AUG 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-220945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 436 AM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE, ONCE AGAIN, EXPECTED IN THE MID-STATE...A FEW OF WHICH COULD BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Aug 21, 9:26 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CDT WED AUG 21 2013
TNZ027-211500-
DAVIDSON-
926 AM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL
AND PERCY PRIEST LAKE.
SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8652 3602 8674 3606 8682 3613 8682
3619 8658
31Special weather statement, Aug 21, 10:44 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CDT WED AUG 21 2013
TNZ030-031-211615-
JACKSON-SMITH-
1044 AM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND SMITH COUNTIES...
AT 1043 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CARTHAGE...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...SOUTH CARTHAGE...
CARTHAGE...PLEASANT SHADE...GRANVILLE AND GAINESBORO.
SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
LAT...LON 3650 8566 3648 8559 3636 8549 3626 8552
3626 8553 3624 8554 3622 8564 3623 8574
3625 8578 3622 8578 3620 8609 3629 8613
3636 8606 3641 8583 3650 8579
31Special weather statement, Aug 21, 11:31 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1131 AM CDT WED AUG 21 2013 TNZ030>032-211700- JACKSON-PUTNAM-SMITH- 1131 AM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...PUTNAM AND SMITH COUNTIES... AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR CARTHAGE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE SOUTH CARTHAGE...GORDONSVILLE... CARTHAGE...GRANVILLE AND GAINESBORO. SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LAT...LON 3643 8567 3619 8558 3613 8593 3630 8600 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:26 AM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| Aug 21, 10:27 AM CDT | Areal Flood Advisory | OHX | Van Buren | 3 hr |
| Aug 21, 10:44 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 31 min |
| Aug 21, 11:31 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 29 min |
| Aug 21, 11:49 AM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Aug 21, 1:26 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Aug 21, 1:47 PM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Aug 21, 3:43 PM CDT | Special Weather Statement | OHX | Wayne | 32 min |
| Aug 21, 5:23 PM CDT | Special Weather Statement | OHX | Hickman, Maury, Perry | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.